Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Charleston, WV

April 27, 2011Fayette County, Raleigh County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 27, 2011, 9:30 PM EDT for Fayette County, Raleigh County, Wyoming County, West Virginia. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:30 PM EDT (01:30 UTC)
Expired
Apr 27, 2011, 10:30 PM EDT
In force
60 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Fayette County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 10:12 PM EDTTSTM WND DMGSe Bradley, WVTREES AND POWERLINES DOWN
Apr 27, 10:15 PM EDTFUNNEL CLOUDMount Hope, WV
Apr 27, 10:15 PM EDTHAIL 1Bradley, WV
Apr 27, 10:20 PM EDTTSTM WND DMGMount Hope, WVTREES DOWN.
Apr 27, 10:20 PM EDTHAIL 0.5Mount Hope, WV
Apr 27, 10:20 PM EDTHAIL 1.25Mount Hope, WV
Apr 27, 10:28 PM EDTTSTM WND DMGBabcock State Park, WVTREES DOWN ON RTE 41
Apr 27, 10:39 PM EDTTSTM WND DMGBingham, WVSEVERAL TREES DOWN NEAR BINGHAM VW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:44 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KRLX 280130
SVRRLX
WVC019-081-109-280230-
/O.NEW.KRLX.SV.W.0110.110428T0130Z-110428T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
  NORTHERN RALEIGH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BECKLEY...
  NORTHERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 1030 PM EDT

* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTHWEST OF R.D. BAILEY LAKE...OR 19 MILES NORTHEAST OF
  GRUNDY...AND MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OCEANA...DRY CREEK...PROSPERITY...STANAFORD...BRADLEY...PINEY
  VIEW...MOUNT HOPE...POWELLTON...OAK HILL...GAULEY BRIDGE...HAWKS
  NEST STATE PARK AND ANSTED.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 43 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3755 8186 3766 8180 3770 8170 3774 8174
      3778 8170 3779 8151 3788 8156 3798 8145
      3797 8138 3805 8136 3823 8113 3819 8108
      3824 8103 3821 8101 3822 8099 3813 8089
      3807 8087 3807 8080 3796 8079 3750 8182
TIME...MOT...LOC 0129Z 224DEG 58KT 3761 8183

$$

14
1 follow-up statement
682 
WWUS51 KRLX 280207
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT WED APR 27 2011

WVC019-081-109-280230-
/O.CON.KRLX.SV.W.0110.000000T0000Z-110428T0230Z/
RALEIGH WV-FAYETTE WV-WYOMING WV-
1007 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL WYOMING...FAYETTE AND NORTHERN RALEIGH COUNTIES...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR DOROTHY...OR 17 MILES NORTHWEST OF BECKLEY...MOVING
NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...THURMOND...FAYETTEVILLE...GAULEY BRIDGE...BABCOCK STATE
PARK...HAWKS NEST STATE PARK AND ANSTED

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 43 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3788 8153 3798 8145 3797 8138 3805 8136
      3823 8113 3819 8109 3824 8103 3821 8101
      3822 8099 3815 8094 3813 8089 3806 8087
      3807 8080 3804 8082 3802 8079 3796 8079
      3768 8143
TIME...MOT...LOC 0207Z 224DEG 58KT 3805 8129

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:11 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 27, 7:11 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT WED APR 27 2011

.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPDATE...
WATCHING THE DYNAMICS SLOWLY BEGIN TO INCREASE AS THE SYNOPTIC
SCALE SYSTEM APPROACHES.

CURRENTLY HAVE STRATIFORM RAIN SHIELD MOVING THROUGH THE SOUTHERN
AND WESTERN PORTIONS OF THE STATE...WITH A LITTLE BIT OF EMBEDDED
THUNDER. STILL HAVE SOME CAP IN PLACE...WHICH IS WHY WE DID NOT
FIRE EARLIER IN THE AFTERNOON. BUT WATCHING THE 0-1KM STORM
RELATIVE HELICITY VALUES OFF TO THE SOUTHWEST AND SHOULD SEE SOME
ADVECTION OF THIS HIGHER SHEAR ENVIRONMENT OVER THE NEXT FEW
HOURS. FIGURE THE NEXT FEW HOURS WILL BE BUSY.

HAVE A FEW THUNDERSTORMS POPPING IN THE NORTHERN CWA...WITH SOME
DECENT GUSTS. WITH SOME DRIER AIR AT THE SURFACE AND DEWPOINTS IN
THE 50S...INVERTED V TYPE SOUNDINGS EXIST HERE. THESE PARTICULAR
CELLS ARE UP AND DOWN VERY QUICKLY.

WILL BE KEEPING A SHARP EYE ON THE SEVERE PARAMETERS OVER THE NEXT
FEW HOURS. NOW ON TO THE TAFS.

PREVIOUS DISCUSSION...
STILL LIKE WHAT WE SAID LATE THIS MORNING...SO FAR SO GOOD.
HOWEVER...WANT TO ADD...CERTAINLY NOT OUT OF THE WOODS YET.

THE HIGHER DEW POINTS ON THE EAST SIDE OF THE APPALACHIANS DID
HELP FORM MORE CONVECTION IN NC AND VA.  FOR LATE AFTERNOON AND
EARLY EVENING...STILL ON THE WEAK SIDE OF THE APPROACHING CONVECTIVE
COMPLEX RACING NORTHEAST INTO THE TRI STATE AROUND HTS. SW VIRGINIA
AND SOUTHEAST WEST VIRGINIA A BIT MORE FAVORABLE FOR NEW
DEVELOPMENT WITH THAT ONE COMPLEX INTO EARLY THIS EVENING.
HOWEVER...THE BEST INFLOW TO THIS COMPLEX WILL REMAINS FURTHER TO
OUR SOUTH.

LATER TONIGHT...STRONG DYNAMIC/SYNOPTIC SUPPORT STILL SWINGS THROUGH
ON EITHER SIDE OF THE FRONT...AS THE LOW PRESSURE WAVE RACES TOWARD
LAKE ERIE BY 12Z THU.  I EVEN PICTURE ANOTHER ENHANCEMENT OF THE
SYNOPTIC WIND GUSTS ON EITHER SIDE OF THE FRONT. HAVE GUSTS OF 30 TO
35 KNOTS WITH THAT. HAVE THE FRONT REACHING OHIO RIVER COUNTIES
AROUND 06Z AND PASSING THE MOUNTAINOUS COUNTIES BY 10Z.

TRIED TO HAVE THE LOWER CLOUDS AND LIGHTER SHOWERS LINGER A BIT
LONGER OVER THE MOUNTAINOUS COUNTIES THURSDAY MORNING.  HOWEVER...
IN THE FAST FLOW...WAS QUICK TO DROP THE POPS OVER OUR SW LOWLANDS.

HAVE TEMPERATURES RECOVERING JUST A FEW DEGREES IN THE COOLER AND
FRESHER AIR DURING THE 18Z TO 20Z TIME FRAME ON THURSDAY...WITH DEW
POINTS FALLING INTO THE 40S.

CONTINUED THE FLASH FLOOD WATCH...ADDED A FEW WET MOUNTAIN COUNTIES
IN OUR CENTRAL MOUNTAINS...SINCE THE THREAT ABOUT THE SAME AS FURTHER
W.  AS INCLUDED IN THE WATCH...FIGURING RAIN AMOUNTS OF 1.5 OR
HIGHER WOULD BE A PROBLEM.  WILL ALSO NEED TO MONITOR
RIVERS...PARTICULARLY THE MUSKINGUM...HOCKING...LITTLE SANDY IN THE
WAKE OF THAT RAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT.  THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI.  IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.

ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT.  ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.

AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION.  SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.

THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY.  LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85.  MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM.  CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR.  A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY.  AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW REMAINS IN PLACE WITH A POWERFUL LOW
PRESSURE SYSTEM OFF TO THE WEST. THIS FLOW WILL LIKELY INCREASE
INTO THE LATE EVENING AND OVERNIGHT HOURS. EXPECTING A COLD FRONT
PASSAGE OVERNIGHT.

STRATIFORM RAIN SHIELD PUSHING THROUGH THE AREA WILL BRING MVFR
CEILINGS AT TIMES. OTHERWISE...WITH CONVECTION...OBSERVATIONS ARE
LIKELY TO BOUNCE WITH IFR POSSIBLE AT TIMES...ESPECIALLY IN
THUNDERSTORMS. WIND GUSTS ARE EXPECTED WITH STORMS AS
WELL...POSSIBLY PUSHING SEVERE LIMITS.

TORNADO WATCH IN PLACE INTO THE EARLY OVERNIGHT PERIOD...SO WILL
BE WATCHING CONVECTION CLOSELY TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST.  SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    L    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    H    M    M
PKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M

AFTER 00Z FRIDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR WVZ005>007.
     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ008>011-
     013>020-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/JSH/TRM
NEAR TERM...KTB/26
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Apr 27, 5:49 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT WED APR 27 2011

VAZ003-004-WVZ033>036-282200-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
549 PM EDT WED APR 27 2011

...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>086-WVZ007-282200-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-
549 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WESTERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. WHILE DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-282200-
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL-
549 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ008>011-016>020-027>032-037>040-046-047-282200-
JACKSON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
549 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. WHILE DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ013>015-024>026-282200-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
549 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Apr 27, 6:32 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT WED APR 27 2011

WVZ028>032-038>040-272315-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-TAYLOR WV-
UPSHUR WV-WEBSTER WV-
632 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...BRAXTON...EAST CENTRAL
GILMER...LEWIS...NORTHERN UPSHUR...NORTHWESTERN WEBSTER...
SOUTHEASTERN HARRISON AND TAYLOR COUNTIES...

AT 622 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
SUTTON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HEATERS AROUND 640 PM...FALLS MILLS...AND
BURNSVILLE AROUND 645 PM...KANAWHA HEAD...CLEVELAND...IRELAND...AND
SAND RUN AROUND 650 PM...ROCK CAVE...AND WALKERSVILLE AROUND 655 PM
AND FRENCH CREEK AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 125.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3847 8065 3847 8067 3850 8068 3853 8065
      3853 8073 3852 8074 3856 8078 3854 8081
      3864 8099 3934 8024 3940 7994 3925 7986

14
Special weather statement, Apr 27, 6:35 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT WED APR 27 2011

WVZ028>032-038>040-272315-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-TAYLOR WV-
UPSHUR WV-WEBSTER WV-
635 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BRAXTON...
EAST CENTRAL GILMER...LEWIS...NORTHERN UPSHUR...NORTHWESTERN
WEBSTER...SOUTHEASTERN HARRISON AND TAYLOR COUNTIES...

AT 622 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ALONG
THE WESTERN SLOPES...DRIFTING NORTH. INDIVIDUAL STORMS ARE MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THESE STORMS WILL BE NEAR HEATERS...FALLS MILLS...BURNSVILLE...
KANAWHA HEAD...CLEVELAND...IRELAND...SAND RUN...ROCK CAVE...
WALKERSVILLE...AND FRENCH CREEK THROUGH AT LEAST 715 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 125.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3847 8065 3847 8067 3850 8068 3853 8065
      3853 8073 3852 8074 3856 8078 3854 8081
      3864 8099 3934 8024 3940 7994 3925 7986

14
Local storm report, Apr 27, 7:06 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
706 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     2 ESE LORENTZ           39.00N  80.27W
04/27/2011  M64 MPH          UPSHUR             WV   AWOS

&&

EVENT NUMBER RLX1100555

TAX
Special weather statement, Apr 27, 9:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
923 PM EDT WED APR 27 2011

WVZ033>036-280215-
FAYETTE WV-MCDOWELL WV-RALEIGH WV-WYOMING WV-
923 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCDOWELL...
RALEIGH...SOUTH CENTRAL FAYETTE AND WYOMING COUNTIES...

AT 917 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF GRUNDY...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE MONITOR FOR FURTHER INTENSIFICATION. IT WILL BE
NEAR HANOVER...R.D. BAILEY LAKE...AND DAVY AROUND 930
PM...BAILEYSVILLE...CLEAR FORK...COAL MOUNTAIN...AND WOLF PEN AROUND
935 PM...OCEANA...AND PINEVILLE AROUND 940 PM AND TWIN FALLS STATE
PARK AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 55.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8194 3747 8200 3757 8183 3762 8180
      3766 8180 3798 8116 3776 8089 3774 8092
      3770 8087 3767 8088 3771 8095 3764 8106
      3761 8106 3738 8192

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:23 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming52 min
Apr 27, 9:39 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more111 min
Apr 27, 9:53 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas37 min
Apr 27, 10:23 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming37 min
Apr 27, 10:28 PM EDTTornado WarningRLXMcDowell, Raleigh, Wyoming32 min
Apr 27, 10:34 PM EDTTornado WarningRLXFayette, Nicholas, Pocahontas, Webster41 min
Apr 27, 10:56 PM EDTSevere Thunderstorm WarningRLXFayette, McDowell, Raleigh, Wyoming49 min
Apr 27, 11:15 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Webster60 min
Apr 27, 11:50 PM EDTSevere Thunderstorm WarningRLXPocahontas55 min
Apr 28, 12:14 AM EDTSpecial Weather StatementRLXBoone, Cabell, Fayette, Kanawha, Lincoln, Logan and 7 more3 hr
Apr 28, 12:32 AM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph43 min
Apr 28, 12:39 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Clay, Fayette, Lewis, Nicholas and 6 more3 hr
Apr 28, 3:03 AM EDTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Upshur, Webster3 hr
Apr 28, 5:59 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Lewis, Nicholas, Pocahontas, Randolph and 3 more106 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.